Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 68, NWS Nashville, TN

May 2, 2010Cheatham County, Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2010, 5:53 AM CDT for Cheatham County, Davidson County, Williamson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2010, 5:53 AM CDT (10:53 UTC)
Expired
May 2, 2010, 6:30 AM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 3:36 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:17 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 2, 4:17 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
417 AM CDT SUN MAY 2 2010

.DISCUSSION...
ANALYSIS SHOWING SFC WAVE/LOW NOW IN THE MO BOOTHEEL...WITH WARM
FRONT OF SORTS JUST NORTH OF THE KY BORDER AND A COLD FRONT DOWN
INTO EAST TX. CWA REMAINS IN UNSTABLE WARM SECTOR... WITH STRONGER
JET STRUCTURE STILL WEST NEAR MS RIVER. STRONG/SEVERE STORMS CONTINUE
TO DEVELOP AHEAD OF BOUNDARY...BUT HAVE WEAKENED SLIGHTLY AS THEY
MOVE NEAR/OVER THE TN RIVER.

MIDDLE TN EXPECTED TO BE UNDER THE GUN ONCE AGAIN TODAY FOR SEVERE
TSTORMS AS WELL AS ADDITIONALLY FLOODING AS ACTIVITY IN WEST TN
TRANSLATES EAST. MORE FAVORABLE JET STRUCTURE/INSTABILITY WILL
MOVE OVER THE MID-STATE LATER THIS MORNING AND THROUGHOUT THE
DAY...INCREASING THREAT FOR ISOLATED STRONG SUPERCELLS/TORNADOES
AS WELL AS HEAVY RAINFALL. MAX RAINFALL TOTALS ARE NOT EXPECTED TO
BE QUITE AS LARGE AS YESTERDAY BUT MANY RIVERS/LOW LYING LOCATIONS
...ESPECIALLY WEST OF I-65...ARE ALREADY IN OR NEAR FLOOD. WILL
NOT NEED MUCH ADDITIONALLY HEAVY RAIN TO AGGRAVATE CURRENT SITUATION
THUS WILL CONTINUE AREAL FLOOD WARNING THROUGH MOST OF TODAY.

WIDESPREAD DEVELOPMENT WILL CONTINUE AS A COLD FRONT SWEEPS
IN THIS EVENING...BUT THIS FRONT WILL ALSO BEGIN THE PROCESS OF
BRINGING AN END TO THE PCPN. COLD FRONT SHOULD BE ON THE PLATEAU
BY 12Z MONDAY...WHICH WILL END THE THREAT OF MORE HEAVY RAIN/ISO
SEVERE STORMS OVERNIGHT.

A FEW SHOWERS MAY LINGER MONDAY MORNING...ESPECIALLY EAST...BUT THE
DRYING PROCESS WILL BEGIN LATER IN THE DAY. A DRY AND WARMING
TREND WILL THEN ENSUE AND REMAIN INTACT INTO FRIDAY...AT WHICH TIME
A COLD FRONT PASSES BRINGING SCT PCPN BACK THE AREA LATE IN THE
DAY INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      78  63  81  55 / 100  80  40  10
CLARKSVILLE    77  57  80  53 / 100  50  10  10
CROSSVILLE     75  62  79  52 / 100 100  40  10
COLUMBIA       79  64  81  55 / 100  80  40  10
LAWRENCEBURG   78  63  81  54 / 100  90  40  10
WAVERLY        77  59  80  54 / 100  70  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, May 2, 5:43 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CDT SUN MAY 2 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
543 AM CDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF MORE FLOODING AS WELL AS SEVERE THUNDERSTORMS
PRODUCING ISOLATED TORNADOES WILL CONTINUE AGAIN TODAY. THIS
THREAT WILL CARRY INTO TONIGHT BUT LESSEN GREATLY AFTER MIDNIGHT.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, May 2, 2:54 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 AM CDT SUN MAY 2 2010

TNZ022>024-020845-
BENTON-HOUSTON-HUMPHREYS-
254 AM CDT SUN MAY 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON AND HUMPHREYS
COUNTIES...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES WEST OF BUENA VISTA...OR 25 MILES
SOUTHWEST OF PARIS...MOVING NORTHEAST AT 40 MPH. A TORNADO WARNING IS
IN EFFECT FOR CARROLL COUNTY IN WEST TENNESSEE. IF YOU LIVE IN BENTON
COUNTY...STAY TUNED FOR A POSSIBLE WARNING.

BOYD
Special weather statement, May 2, 3:51 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 AM CDT SUN MAY 2 2010

TNZ056-021000-
PERRY-
351 AM CDT SUN MAY 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY...

AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A POSSIBLE TORNADIC THUNDERSTORM 15 MILES SOUTHWEST OF SARDIS...OR
17 MILES WEST OF SAVANNAH...MOVING NORTHEAST AT 35 MPH. ALTHOUGH THIS
STORM IS STILL AN HOUR AWAY FROM PERRY COUNTY...THERE ARE INDICATIONS
THAT THIS STORM MAY CONTAIN A LONG TRACK TORNADO. IF YOU LIVE IN
PERRY COUNTY...NOW IS THE TIME TO THINK ABOUT WHERE YOU WILL TAKE COVER
SHOULD A TORNADO WARNING BE ISSUED.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:44 PM CDTRiver Flood WarningOHXHickman5 days
May 1, 8:47 PM CDTRiver Flood WarningOHXBedford, Marshall43 hr
May 1, 8:47 PM CDTRiver Flood WarningOHXMaury4 days
May 1, 8:47 PM CDTRiver Flood WarningOHXLawrence43 hr
May 1, 8:47 PM CDTRiver Flood WarningOHXGiles43 hr
May 1, 8:47 PM CDTRiver Flood WarningOHXGiles43 hr
May 1, 9:31 PM CDTRiver Flood WarningOHXMontgomery7 days
May 1, 9:37 PM CDTTornado WarningOHXHickman, Lawrence, Lewis, Maury23 min
May 1, 9:48 PM CDTTornado WarningOHXHickman, Lewis, Perry, Wayne27 min
May 1, 9:59 PM CDTTornado WarningOHXLawrence, Lewis, Maury31 min
May 1, 10:01 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart29 min
May 1, 10:17 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson13 min
May 1, 10:23 PM CDTTornado WarningOHXHickman, Lewis, Maury, Williamson37 min
May 1, 10:24 PM CDTSevere Thunderstorm WarningOHXMontgomery6 min
May 1, 10:27 PM CDTSevere Thunderstorm WarningOHXStewart18 min
May 2, 1:40 AM CDTRiver Flood WarningOHXBedford5 hr
May 2, 3:05 AM CDTTornado WarningOHXBenton, Houston, Humphreys, Stewart55 min
May 2, 4:28 AM CDTTornado WarningOHXBenton, Humphreys, Perry32 min
May 2, 4:46 AM CDTTornado WarningOHXHickman, Humphreys, Perry29 min
May 2, 5:06 AM CDTTornado WarningOHXDickson, Hickman24 min
May 2, 5:31 AM CDTTornado WarningOHXCheatham, Davidson, Dickson, Williamson29 min
May 2, 5:57 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson, Sumner42 min
May 2, 6:12 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Wilson48 min
May 2, 6:31 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson29 min
May 2, 6:36 AM CDTRiver Flood AdvisoryOHXClay, Jackson12 hr
May 2, 6:36 AM CDTRiver Flood AdvisoryOHXDavidson3 hr
May 2, 6:36 AM CDTRiver Flood AdvisoryOHXSmith3 hr
May 2, 6:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson31 min
May 2, 7:36 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Trousdale, Wilson24 min
May 2, 7:49 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson26 min
May 2, 8:13 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Sumner, Trousdale and 1 more32 min
May 2, 8:49 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale41 min
May 2, 8:58 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more47 min
May 2, 9:21 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Lewis, Perry, Wayne, Williamson24 min
May 2, 9:35 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Lewis, Perry, Wayne, Williamson10 min
May 2, 9:50 AM CDTRiver Flood WarningOHXDavidson4 days
May 2, 9:50 AM CDTRiver Flood WarningOHXSmith6 hr
May 2, 9:54 AM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson21 min
May 2, 11:04 AM CDTSevere Thunderstorm WarningOHXDavidson, Maury, Rutherford, Williamson26 min
May 2, 11:25 AM CDTRiver Flood WarningOHXDavidson20 hr
May 2, 11:25 AM CDTRiver Flood WarningOHXDavidson7 hr
May 2, 11:25 AM CDTRiver Flood WarningOHXDavidson7 hr
May 2, 11:25 AM CDTRiver Flood WarningOHXDavidson7 hr
May 2, 11:34 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson26 min
May 2, 12:35 PM CDTSevere Thunderstorm WarningOHXWilliamson25 min
May 2, 1:00 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner20 min
May 2, 2:09 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam, Smith21 min
May 2, 4:59 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam31 min
May 2, 5:27 PM CDTAreal Flood WarningOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more24 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.